Acta Mathematica Sinica, English Series

, Volume 33, Issue 5, pp 681–690 | Cite as

Uniform homeomorphisms of unit spheres and Property H of Lebesgue–Bochner function spaces

Article

Abstract

Assume that the unit spheres of Banach spaces X and Y are uniformly homeomorphic. Then we prove that all unit spheres of the Lebesgue–Bochner function spaces Lp(μ,X) and Lq(μ, Y) are mutually uniformly homeomorphic where 1 ≤ p, q < ∞. As its application, we show that if a Banach space X has Property H introduced by Kasparov and Yu, then the space Lp(μ,X), 1 ≤ p < ∞, also has Property H.

Keywords

Banach space uniform classification Property H Novikov conjecture 

MR(2010) Subject Classification

46B20 46B80 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Benyamini, Y., Lindenstrauss, J.: Geometric nonlinear functional analysis, Vol. 1. American Mathematical Society Colloquium Publications, 48. American Mathematical Society, Providence, RI, 2000MATHGoogle Scholar
  2. [2]
    Chen, X., Dadarlat, M., Guentner, E., et al.: Uniform embeddability and exactness of free products. J. Funct. Anal., 205, 168–179 (2003)MathSciNetCrossRefMATHGoogle Scholar
  3. [3]
    Chen, X., Wang, Q., Yu, G.: The coarse Novikov conjecture and Banach spaces with Property (H). J. Funct. Anal., 268, 2754–2786 (2015)MathSciNetCrossRefMATHGoogle Scholar
  4. [4]
    Cheng, Q.: Sphere equivalence, Property H and Banach expanders. Studia. Math., 233, 67–83 (2016)MathSciNetMATHGoogle Scholar
  5. [5]
    Cheng, Q.: Remarks on Kasparov and Yu’s Property H, preprintGoogle Scholar
  6. [6]
    Day, M.: Some more uniformly convex spaces. Bull. Amer. Math. Soc., 47, 504–507 (1941)MathSciNetCrossRefMATHGoogle Scholar
  7. [7]
    Day, M.: Strict convexity and smoothness of normed spaces. Trans. Amer. Math. Soc., 78, 516–528 (1955)MathSciNetCrossRefMATHGoogle Scholar
  8. [8]
    Deville, R., Godefroy, G., Zizler, V.: Smoothness and renormings in Banach spaces, Pitman Monographs and Surveys in Pure and Applied Mathematics, 64. Longman Scientific & Technical, Harlow; copublished in the United States with John Wiley & Sons, Inc., New York, 1993MATHGoogle Scholar
  9. [9]
    Gromov, M.: Asymptotic invariants for infinite groups, in: Proc. 1991 Sussex Conference on Geometry Group Theory, Cambridge University Press, Cambridge, 1993Google Scholar
  10. [10]
    Johson, W. B., Lindenstrauss, J., Schechtman, G.: Banach spaces determined by their uniform structures. Geom. Funct. Anal., 6, 430–470 (1996)MathSciNetCrossRefMATHGoogle Scholar
  11. [11]
    Kalton, N. J.: Examples of uniformly homeomorphic Banach spaces. Israel J. Math., 194, 151–182 (2013)MathSciNetCrossRefMATHGoogle Scholar
  12. [12]
    Kasparov, G., Yu, G.: The coarse geometric Novikov conjecture and uniform convexity. Adv. Math., 206, 1–56 (2006)MathSciNetCrossRefMATHGoogle Scholar
  13. [13]
    Kasparov, G., Yu, G.: The Novikov conjecture and geometry of Banach spces. Geom. Topology, 16, 1859–1880 (2012)MathSciNetCrossRefMATHGoogle Scholar
  14. [14]
    Lindenstrauss, J., Trafiri, L.: Classical Banach Spaces. I. Sequence Spaces, Ergebnisse der Mathematik und ihrer Grenzgebiete, Vol. 92. Springer-Verlag, Berlin-New York, 1977CrossRefGoogle Scholar
  15. [15]
    Lindenstrauss, J., Trafiri, L.: Classical Banach Spaces. II. Function Spaces, Ergebnisse der Mathematik und ihrer Grenzgebiete [Results in Mathematics and Related Areas], 97, Springer-Verlag, Berlin-New York, 1979Google Scholar
  16. [16]
    Mazur, S.: Une remarque sur l’homéomorphie des champs fonctionnels. Studia Math., 1, 83–85 (1929)MATHGoogle Scholar
  17. [17]
    Smith, M., Turett, B.: Rotundity in Lebesgue–Bochner function spaces. Trans. Amer. Math. Soc., 257, 105–118 (1980)MathSciNetCrossRefMATHGoogle Scholar
  18. [18]
    Odell, E., Schlumprecht, T.: The distorion problem. Acta Math., 173, 259–281 (1994)MathSciNetCrossRefMATHGoogle Scholar
  19. [19]
    Yu, G.: The coarse Baum–Connes conjecture for spaces which admit a uniform embedding into Hilbert space. Invent. Math., 139, 201–240 (2000)MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Institute of Mathematics, Academy of Mathematics and Systems Science, Chinese Academy of Sciences, Chinese Mathematical Society and Springer-Verlag Berlin Heidelberg 2016

Authors and Affiliations

  1. 1.School of Mathematical SciencesXiamen UniversityXiamenP. R. China
  2. 2.School of Mathematics and ComputerWuhan Textile UniversityWuhanP. R. China

Personalised recommendations